RESEARCHERS are working to to determine whether the death of a Marbella teacher two weeks after taking the AstraZeneca vaccine is linked to the newly revealed high profile side effects.
The Spanish Medicines Agency revealed yesterday that the department are looking into the death of a 43-year-old woman from Cerebral venous sinus thrombosis (CVST), more commonly known as a type of stroke.
“We are investigating a case of CVST detected in a patient that had recently received their first dose of the AstraZeneca vaccine.” said Maria Jesus Lamas, director of the agency.
The woman was a teacher at the Guadalpín Secondary Education Institute in Marbella and as part of Spain’s AstraZeneca rollout program, received the first dose of the vaccine two weeks ago.
However she was admitted to hospital last weekend with symptoms of a stroke and unfortunately passed away on Monday evening after receiving emergency surgery.
Steps are now being taken to arrange an autopsy to determine if there was any connection with the vaccine, due to newly found fears across Europe that the injection can cause fatal side effects such as blood clots in certain patients.
These risks have led Spain to halt vaccinations of the Oxford vaccine for 15 days while further trials are carried out.
The decision was made on Monday in an emergency meeting with the Ministry of Health and medical communities to follow in the footsteps of fellow EU nations Germany, France, Italy, Denmark, Norway and Ireland to postpone the AstraZeneca vaccine.
- EXPLAINER: What we know about Spain halting AstraZeneca jabs and how it will delay vaccination plan
- AstraZeneca-Oxford vaccinations to be suspended by Spain for 15 days after blood clot concerns